Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2008, 2:36 PM EDT for Jefferson County, Lewis County, New York. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2008, 2:36 PM EDT (18:36 UTC)
- Expired
- Jul 24, 2008, 3:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 12 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:42 PM EDT | TSTM WND DMG | 6 W Boonville, NY | TREE DOWN ACROSS ROAD IN THE VILLAGE OF WEST LEYDEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 241836
SVRBUF
NYC045-049-241930-
/O.NEW.KBUF.SV.W.0116.080724T1836Z-080724T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
236 PM EDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 330 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF HIGHMARKET TO
23 MILES SOUTH OF HIGHMARKET...OR ALONG A LINE EXTENDING FROM 16
MILES NORTH OF CAMDEN TO 6 MILES NORTHEAST OF ROME...AND MOVING
NORTHEAST AT 29 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ADAMS AND HIGHMARKET BY 255 PM EDT...
ADAMS CENTER BY 300 PM EDT...
BARNES CORNERS BY 310 PM EDT...
WATERTOWN AND LOWVILLE BY 320 PM EDT...
IN ADDITION...A SEPARATE INDIVIDUAL THUNDERSTORM IS MOVING NORTHEAST
AHEAD OF THIS LINE. THIS INDIVIDUAL STORM IS NEARING BOONVILLE AND
WILL BE MOVING NEAR OR JUST EAST OF PORT LEYDEN BEFORE 300 PM.
LAT...LON 4342 7553 4346 7575 4369 7578 4371 7603
4367 7604 4368 7610 4407 7597 4378 7512
4362 7511
TIME...MOT...LOC 1834Z 210DEG 25KT 4357 7585 4329 7538
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 241905
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EDT THU JUL 24 2008
NYC045-241914-
/O.CAN.KBUF.SV.W.0116.000000T0000Z-080724T1930Z/
JEFFERSON NY-
304 PM EDT THU JUL 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...
LAT...LON 4349 7539 4364 7577 4389 7574 4390 7571
4395 7564 4378 7512 4362 7511
TIME...MOT...LOC 1904Z 206DEG 25KT 4368 7564
$$
NYC049-241930-
/O.CON.KBUF.SV.W.0116.000000T0000Z-080724T1930Z/
LEWIS NY-
304 PM EDT THU JUL 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN LEWIS COUNTY...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF HIGHMARKET...OR 21 MILES NORTHWEST OF
BOONVILLE...MOVING NORTHEAST AT 29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOWVILLE BY 325 PM EDT...
CASTORLAND BY 330 PM EDT...
LAT...LON 4349 7539 4364 7577 4389 7574 4390 7571
4395 7564 4378 7512 4362 7511
TIME...MOT...LOC 1904Z 206DEG 25KT 4368 7564
$$
ZAFF000
WWUS51 KBUF 241935
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT THU JUL 24 2008
NYC049-241945-
/O.EXP.KBUF.SV.W.0116.000000T0000Z-080724T1930Z/
LEWIS NY-
335 PM EDT THU JUL 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS COUNTY HAS
EXPIRED...
AT 335 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM WITH THE POSSIBLE TORNADO HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4349 7539 4364 7577 4389 7574 4390 7571
4395 7564 4378 7512 4362 7511
TIME...MOT...LOC 1905Z 206DEG 25KT 4369 7563
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:39 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 24, 1:39 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 139 PM EDT THU JUL 24 2008 .SYNOPSIS... THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF LATE WILL MOVE ACROSS THE EASTERN LAKES TODAY AND FINALLY LIFT OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH TODAY BEFORE A DRY MILD DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. && .NEAR TERM /THROUGH TONIGHT/... CENTER OF STUBBORN UPPER LOW VCNTY TORONTO THIS MORNING FINALLY LIFTS NE BY LATER THIS EVENING INTO NORTHERN NY AND NEW ENGLAND. ANOTHER SPOKE OF ENERGY ROTATING OVER CENTRAL PA THIS MORNING ROTATING ARND THE UPPER LOW IS PROGGED TO MOVE INTO CENTRAL AND EASTERN NY THIS AFTERNOON WHILE ANOTHER SHORT WAVE ARND THE BACKSIDE OF THE LOW ROTATES ARND THE BASE OF THE TROUGH AND MERGES WITH THE EARLIER SHORT WAVE OVER EASTERN PA BY THIS EVENING. PLENTY OF MOISTURE STILL AVBL WITH THE LOW SO EXPECT ONE MORE DAY OF SHWRS WITH SCT TSTMS. RAISED POPS TO LKLY ALL AREAS FOR TODAY. AS OF 345 AM PERSISTENT ACTIVITY OVER WETERN PORTIONS OF THE SOUTHERN TIER CONTINUES BUT NOT AS INTENSE AS OVERNIGHT WITH OTHER SHWRS/PSBL TSTMS STARTING TO DEVELOP OVER LK ONTARIO NORTH OF ROCHESTER AND WEST OF WATERTOWN. WITH DAYTIME HEATING EXPECT COVERAGE TO INCREASE AND CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL UP TO 1.25 TO 1.3 INCHES SO ANY TSTM COULD PRODUCE A LOCAL DOWNPOUR. WILL HAVE TO WATCH AREAS ACROSS THE SOUTHERN TIER ESPECIALLY CHAUTAUQUA COUNTY FOR POTENTIAL FOR FLOODING AS THIS AREA HAD A GOOD DEAL OF RAIN OVERNIGHT. TEMPS WILL CONTINUE BELOW NORMAL WITH HIGHS IN THE LOW TO MID 70S. PRECIP SHLD END BY THIS EVENING IN THE WEST AND BY LATER THIS EVENING OVER THE EASTERN FINGER LKS BUT SCT SHWRS/TSTMS SHLD PERSIST TIL LATER AT NIGHT EAST OF LAKE ONTARIO AS THE UPPER TROUGH LIFTS NE INTO NORTHERN NY/NEW ENGLAND. HIGH PRESSURE FROM THE OHIO VALLEY SHLD BRING CLRING SKIES OVERNIGHT FOR AREAS FROM THE FINGER LKS WEST BUT THE CLOUDS SHLD LINGER ACROSS THE NORTH COUNTRY. LOWS TNGT SHLD GENLY BE IN THE 50S. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FINALLY THE CUT OFF UPPER LOW THAT HAS BEEN CAUSING ALL OF OUR PROBLEMS THE LAST FEW DAYS WILL BE WITHDRAWING ACROSS QUEBEC PROVINCE FRIDAY WHILE A WEAK SURFACE HIGH NOSES INTO OUR REGION FROM THE MID ATLANTIC STATES. THIS WILL FINALLY GIVE US A DRY DAY WITH REASONABLE HUMIDITY LEVELS. THE NAM AND GFS ARE IN CLOSE AGREEMENT WITH THIS CHANGE. SREF POPS ARE NEAR ZERO. PWATS ARE FORECAST TO ACTUALLY DIP BELOW ONE INCH FOR AWHILE WITH LIFTED INDICES POSITIVE FOR A CHANGE. MODELS ARE ALSO IN CLOSE AGREEMENT WITH A LONGER WAVE TROUGH MOVING ACROSS THE WESTERN AND CENTRAL GREAT LAKES SATURDAY WITH A WEAK SURFACE COLD FRONT APPROACHING OUR REGION DURING THE DAY. AT THIS POINT CONTINUITY OF CHANCE POPS FOR SHOWERS AND THUNDERSTORMS LOOKS REASONABLE. NEW MAV MOS IS CLOSER TO LIKELY AND SREF MEMBERS ARE ABOUT 40 TO 60 ACROSS THE CWA. WE WILL KEEP CHANCE POPS RIGHT THROUGH SATURDAY NIGHT AND SUNDAY AS THE FLOW ALOFT REMAINS CYCLONIC WITH SPOKES OF ENERGY SWINGING EAST THROUGH THE BASE OF THE UPPER TROUGH. TEMPERATURES THROUGH THIS SHORT TERM PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE EARLY PART OF THIS PERIOD BECOMES A BIT PROBLEMATIC AS THE 00Z RUN OF THE GFS AND THE 12Z RUN OF THE ECMWF FROM THE 23RD ARE BOTH ADVERTISING A CLOSED UPPER LOW OVER QUEBEC WITH SHORT WAVES ROTATING THROUGH THE BASE OF IT ACROSS OUR CWA FOR MONDAY. WE WILL HAVE TO CARRY CHANCE POPS THROUGH THAT DAY. HPC GRAPHICS SHOW HIGH PRESSURE GRADUALLY BUILDING EAST FROM THE OHIO VALLEY MONDAY NIGHT THROUGH WEDNESDAY BUT WE WILL STILL BE IN A GENERAL WEST TO NORTHWEST FLOW ALOFT WITH MINOR RIPPLES MOVING ALONG IT. CONFIDENCE ON A DRY FORECAST IS FAIRLY LOW. STILL...IT LOOKS TO BE LESS UNSETTLED THAN THIS PAST WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW NORMAL...AVERAGING IN U70S TO NEAR 80. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHOWERS AND TSTMS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE UPPER LOW IS PASSING ACROSS THE FORECAST AREA WITH WIDESPREAD MODERATE TO HEAVY RAIN FROM THE FINGER LAKES TO THE SOUTHEAST CORNER OF LAKE ONTARIO...MOVING NORTHWARD. THIS WILL MAINTAIN MVFR TO IFR CIGS AND VSBYS IN SHRA/TSRA THROUGH 00Z...THEN THE PRECIP WILL DIMINISH AND CONDITIONS WILL IMPROVE. TO THE WEST OF THE UPPER LOW...THE WIDESPREAD RAIN IS DIMINISHING BUT THERE ARE AREAS OF CONVECTION SLIDING SOUTHWARD TOWARD WESTERN NY AND THE KBUF/KIAG/KJHW TAF SITES. THESE CONVECTIVE AREAS WILL DROP VSBY AND CIGS TO MVFR RANGE THROUGH 00Z...THEN CLEARING IS EXPECTED OVERNIGHT. THERE MAY BE AREAS OF IFR TO LIFR IN FOG FORMING OVERNIGHT...ESPECIALLY AT KJHW. OUTLOOK... FRIDAY...VFR. SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. MONDAY...VFR CONDITIONS. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT MODERATE SPEEDS THROUGH THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE/SFM NEAR TERM...JJP SHORT TERM...SAGE LONG TERM...SAGE/SFM AVIATION...WCH MARINE...SAGE/WCH
Hazardous weather outlook, Jul 24, 5:39 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 539 AM EDT THU JUL 24 2008 NYZ001>008-010>014-019>021-085-250945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Jul 24, 9:49 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 949 AM EDT THU JUL 24 2008 NYZ013-014-241515- LIVINGSTON NY-ONTARIO NY- 949 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 7 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SPRINGWATER AT 1015 AM EDT... BETWEEN CANADICE AND NAPLES AT 1100 AM EDT... THIS STORM WILL AFFECT TRAVELERS ON ROUTES 15 AND 15A NEAR SPRINGWATER AROUND 1015 AM BEFORE IT MOVES NORTHEAST INTO ONTARIO COUNTY. BE PREPARED FOR VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH THE POSSIBILITY OF SMALL HAIL. VERY HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. USE CAUTION AND BE ALERT FOR WATER ON ROADWAYS. ZAFF
Local storm report, Jul 24, 11:37 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1137 AM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM FLASH FLOOD 4 WNW NAPLES 42.64N 77.48W
07/24/2008 ONTARIO NY LAW ENFORCEMENT
COUNTY ROAD 36, FEATHER ST AND SENECA POINT ROAD IN
WESTERN ONTARIO ARE FLOODED.
&&
TPAONESpecial weather statement, Jul 24, 12:08 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1208 PM EDT THU JUL 24 2008 NYZ004-005-014-241715- CAYUGA NY-ONTARIO NY-WAYNE NY- 1208 PM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA... * AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM CLIFTON SPRINGS TO CLYDE. THIS AREA OF RAIN WILL CONTINUE TO MOVE TO THE NORTH AND REACH THE LAKE ONTARIO SHORE BEFORE 1PM. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED. THIS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
Special weather statement, Jul 24, 12:18 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1218 PM EDT THU JUL 24 2008 NYZ003-241715- MONROE NY- 1218 PM EDT THU JUL 24 2008 ...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... * AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROCKPORT TO BRIGHTON...AND MOVING NORTHEAST AT 14 MPH. THE HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
Special weather statement, Jul 24, 1:40 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 140 PM EDT THU JUL 24 2008 NYZ005>008-242200- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 140 PM EDT THU JUL 24 2008 ...HEAVY RAINFALL EXPECTED THIS AFTERNOON... AT 130 PM THIS AFTERNOON...A LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WAS MOVING NORTHEAST ACROSS THE FINGER LAKES REGION. THIS ACTIVITY HAS ALREADY MOVED INTO CAYUGA COUNTY AND WILL MOVE NORTHEAST TOWARD THE NORTHERN END OF OSWEGO COUNTY BY 330 PM...MERGING WITH OTHER STORMS MOVING DUE NORTH. THE ENTIRE EASTERN LAKE ONTARIO REGION...INCLUDING OSWEGO...JEFFERSON...AND LEWIS COUNTIES...SHOULD BE PREPARED TO EXPERIENCE HEAVY RAINFALL AT TIMES THIS AFTERNOON. RAINFALL RATES COULD EASILY EXCEED AN INCH PER HOUR...WITH LOCALIZED FLOODING POSSIBLE ON ROADWAYS. ZAFF
Local storm report, Jul 24, 2:17 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL SCRIBA 43.47N 76.43W
07/24/2008 M1.00 INCH OSWEGO NY TRAINED SPOTTER
ALSO TREES AND WIRES DOWN
&&
PUKAJLOThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:07 PM EDT | Areal Flood Advisory | BUF | Jefferson | 2 hr |
| Jul 24, 12:10 AM EDT | Areal Flood Advisory | BUF | Chautauqua | 3 hr |
| Jul 24, 2:13 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Jul 24, 10:13 AM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jul 24, 12:42 PM EDT | Areal Flood Advisory | BUF | Monroe | 72 min |
| Jul 24, 1:26 PM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 2 hr |
| Jul 24, 2:02 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 58 min |
| Jul 24, 2:20 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 24, 3:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 24, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| Jul 24, 3:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 24, 4:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans | 39 min |
| Jul 24, 4:38 PM EDT | Special Marine Warning | BUF | 29 min | |
| Jul 24, 4:44 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 61 min |
| Jul 24, 5:11 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 24, 5:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 24, 6:04 PM EDT | Areal Flood Warning | BUF | Jefferson | 5 hr |
| Jul 24, 6:51 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 114 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.